Alert archive / New York / Flash Flood Warnings in 2008

Flash Flood Warning 4, NWS Albany, NY

June 23, 2008Dutchess County, New York

NWS Albany, NY issued this flash flood warning at Jun 23, 2008, 2:08 PM EDT for Dutchess County, New York. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 23, 2008, 2:08 PM EDT (18:08 UTC)
Expired
Jun 23, 2008, 7:26 PM EDT
In force
5 hr
Issued by
NWS Albany, NY
Area
Storm-based polygon
Flood severity
None

County Dutchess County, NY

The radar

The Albany radar (KENX), 112 km from the middle of the area, began a volume at 18:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 6.1 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2008-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 735 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2008-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
735 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
787 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KALY 231816
FFWALY
NYC027-240015-
/O.NEW.KALY.FF.W.0004.080623T1808Z-080624T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
214 PM EDT MON JUN 23 2008

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...THIS INCLUDES
  THE CITIES OF BEACON...FISHKILL...HOPEWELL JUNCTION AND
  WAPPINGERS FALLS.

* UNTIL 815 PM EDT

* AT 204 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  THE POTENTIAL FOR FLASH FLOODING FROM TRAINING THUNDERSTORMS
  REPEATED MOVING OVER THE WARNED AREA. 

* EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
  CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES.
  ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF
  CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.

AS OF 2 PM...THE BASIN THAT HAD RECEIVED THE MOST RAIN IS THE 
FISHKILL CREEK. RADAR INDICATES THAT OVER 3 INCHES OF RAIN HAS 
FALLEN OVER MUCH OF THE BASIN.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT 
ALB.STORMREPORT@NOAA.GOV.

LAT...LON 4144 7399 4155 7399 4156 7397 4159 7396
      4167 7395 4185 7367 4178 7352 4162 7353
      4151 7379 4149 7393
TIME...MOT...LOC 1808Z 180DEG 0KT 4155 7387

$$

SND
3 follow-up statements
000 
WGUS71 KALY 232023
FFSALY

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
420 PM EDT MON JUN 23 2008

NYC027-240015-
/O.CON.KALY.FF.W.0004.000000T0000Z-080624T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DUTCHESS NY-
420 PM EDT MON JUN 23 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM EDT FOR
SOUTHERN DUTCHESS COUNTY...

AT 418 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES 
ADDITIONAL THUNDERSTORMS DEVELOPING IN THE VICINITY OF BROCKWAY AND 
CHELSEA AND HAS THE POTENTIAL TO PRODUCE ADDITIONAL FLASH FLOODING.  
THIS STORM WAS MOVING NORTHEAST AT 25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
FISHKILL...WAPPINGERS FALLS...MYERS CORNER...HOPEWELL JUNCTION...RED 
OAKS MILL...WINGDALE...MILLBROOK AND DOVER PLAINS.

ADDITIONAL RAINFALL AMOUNTS UP TO 1 INCH ARE POSSIBLE IN THE WARNED 
AREA.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV.

LAT...LON 4144 7399 4155 7399 4156 7397 4159 7396
      4167 7395 4185 7367 4178 7352 4162 7353
      4151 7379 4149 7393
TIME...MOT...LOC 2020Z 231DEG 26KT 4157 7396

$$

BGM
000 
WGUS71 KALY 232231
FFSALY

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
627 PM EDT MON JUN 23 2008

NYC027-240015-
/O.CON.KALY.FF.W.0004.000000T0000Z-080624T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DUTCHESS NY-
627 PM EDT MON JUN 23 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM EDT FOR
SOUTHERN DUTCHESS COUNTY...

AT 623 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED A FLOODING 
IN THE TOWN OF BEEKMAN.  THUNDERSTORMS HAVE MOVED OUT OF THE AREA 
AND WATER SHOULD BEGIN TO SLOWLY RECEDE THIS EVENING.  
HOWEVER...ADDITIONAL THUNDERSTORMS MAY DEVELOP...STAY TUNED FOR 
FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
ALBANY.

FURTHERMORE...YOU CAN REPORT FLOODING TO THE NATIONAL WEATHER 
SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.

LAT...LON 4144 7399 4155 7399 4156 7397 4159 7396
      4167 7395 4185 7367 4178 7352 4162 7353
      4151 7379 4149 7393
TIME...MOT...LOC 2227Z 255DEG 19KT 4161 7350

$$

BGM
000 
WGUS71 KALY 232326
FFSALY

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
724 PM EDT MON JUN 23 2008

NYC027-232334-
/O.CAN.KALY.FF.W.0004.000000T0000Z-080624T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DUTCHESS NY-
724 PM EDT MON JUN 23 2008

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHERN DUTCHESS
COUNTY...

THUNDERSTORMS HAVE MOVED EAST OF THE REGION AND WATER LEVELS 
CONTINUE TO SUBSIDE.  THEREFORE...THE FLASH FLOOD WARNING HAS BEEN 
CANCELLED.  ADDITIONAL SHOWERS AND THUNDERSTORMS ARE STILL POSSIBLE 
TONIGHT...STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER 
SERVICE. 

PLEASE REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL 
AT ALB.STORMREPORT@NOAA.GOV.

LAT...LON 4144 7399 4155 7399 4156 7397 4159 7396
      4167 7395 4185 7367 4178 7352 4162 7353
      4151 7379 4149 7393
TIME...MOT...LOC 2324Z 255DEG 19KT 4169 7311

$$

BGM

WWW.WEATHER.GOV/ALBANY

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 23, 1:44 PM EDT, 24 minutes earlier.

Area forecast discussion, Jun 23, 1:44 PM EDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
144 PM EDT MON JUN 23 2008

.SYNOPSIS...
AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL CONTINUE TO SLOWLY MOVE
ACROSS THE REGION TODAY THROUGH TUESDAY. IT IS EXPECTED TO BRING
SHOWERS AND THUNDERSTORMS TO OUR AREA THROUGH TUESDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
SOME PARTIAL CLEARING TAKING PLACE...AND SPREADING EAST. MAIN
UPPER IMPULSE STILL PLODDING ALONG IN THE GREAT LAKES...AND MASIN
UPPER JET SEGMENT WILL BE TRACKING THROUGH THE NORTHEAST U.S.
THIS AFTERNOON AND NIGHT. OUR REGION WILL BE IN SOME DEGREE OF A
LEFT-EXIT REGION OF THE STRENGTHENING UPPER JET SEGMENT. EVIDENCE
OF THE UPPER JET SEGMENT IN THE UPPER AIR DATA. NOT MUCH OF A
BOUNDARY LAYER THERMAL GRADIENT IN THE UPPER AIR DATA...BUT FAIRLY
WELL-DEFINED COOLING ALOFT SEEN ADVECTING EAST.

AREA 12Z SOUNDINGS SUGGEST LOWER TO MID 70S AS CONVECTIVE
TEMPERATURES...AND MODIFIED SOUNDINGS SHOW CAPES BETWEEN 1200-1800
J/KG. SOME LOW-LEVEL SHEAR SEEN IN ALB 12Z SOUNDING...BUT
UPSTREAM...MUCH LESS LOW-LEVEL SHEAR...AND BOUNDARY LAYER WINDS
RELATIVELY LIGHT...REDUCING SOME OF THE LOW-LEVEL FORCING. MID-
LEVEL DRYING/COOLING AND DEEPER SHEAR...THROUGH MID-LEVELS...WHERE
A WIND MAX WILL TRACK THROUGH THE REGION...SHOULD SUPPORT SOME
ORGANIZED CONVECTION THIS AFTERNOON AND EVENING. SURFACE WIND
SHIFT INDICATED BY GUIDANCE LATE THIS AFTERNOON AND THIS
EVENING...ALONG WITH SLIGHT DROP IN DEW POINTS...SUGGESTS SOME
SURFACE FORCING AND SUPPORT FOR CONVECTION.

LIFTED CONDENSATION LEVELS SUGGEST A BIT HIGH...ABOVE 900 MB...SO
TORNADO THREAT SEEMS MINIMIZED...BUT SOME SCATTERED SEVERE WIND
AND HAIL POSSIBLE. SATELLITE PICTURES SHOWING A BAND OF ENHANCED
CLOUD COVER IN CENTRAL NY INTO CENTRAL PA...WHICH COULD BE THE
FOCUS FOR INITIAL DEVELOPMENT THIS AFTERNOON. ANOTHER AXIS OF
MOISTURE AND INSTABILITY SEEMS TO BE FROM LAKE ERIE SOUTH...ALONG
THE WESTERN SLOPES OF THE APPALACHIANS...THAT WILL WORK EAST
THROUGH THE DAY. SUCH SUBTLE SMALL-SCALE UPPER FEATURES ARE
DIFFICULT TO DISCERN IN THE COARSE UPPER AIR NETWORK...AND MODELS
HAVING EQUALLY HARD TIME DEPICTING DEFINITIVE FEATURES TO
TRACK...SO STAY TUNED TO SEE WHERE CONVECTION ACTUALLY
TRIGGERS...AND TRACKS. VIL OF THE DAY BASED ON SEVERE HAIL
REPORTS LAST NIGHT...AND COOLER AIR ALOFT BUILDING IN THROUGH
TODAY...LOOKS TO BE MID TO UPPER 40S. SEE SWODY1 FOR MORE DETAILS
ABOUT SEVERE WEATHER THREAT.

CURRENT FORECASTED SKY COVER...WITH PERIODS OF CLOUDS AND
SUN...AVERAGING MOSTLY CLOUDY...AND HIGHS IN 70S TO LOWER 80S
CONSISTENT WITH CURRENT DATA AND TRENDS.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY/...
TROUGH WILL CONTINUE TO SLOWLY MOVE ACROSS THE REGION TONIGHT AND
TUESDAY...BUT MOISTURE WILL BE A LITTLE LESS AND CONDITIONS SOMEWHAT
MORE STABLE...SO HAVE INCLUDED THE CHANCE OF SHOWERS AND
THUNDERSTORMS DURING THIS PERIOD...BUT NO ENHANCED WORDING.

DRIER AIR MOVES IN TUESDAY NIGHT WITH DRY WEATHER PERSISTING INTO
WEDNESDAY.

HIGHS IN THE 70S TO AROUND 80 ONCE AGAIN ON TUESDAY. WARMER ON
WEDNESDAY WITH MORE SUNSHINE WHEN HIGHS WILL BE BETWEEN 75 AND 85.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
DUE TO ONGOING CONVECTION AND SEVERE WEATHER WARNINGS...SIMPLY
POPULATED WITH GMOS GUIDANCE OFF THE GFS. GENERALLY DRY WEATHER
THURSDAY AND FRIDAY WITH HIGHS IN THE MID 70S TO LOWER 80S...BUT
HAVE INCLUDED SLIGHT CHANCE POPS. BETTER CHANCE OF SHOWERS AND
THUNDERSTORMS SATURDAY AND SUNDAY WITH HIGHS IN THE 70S.

&&

.AVIATION /18Z MONDAY THROUGH FRIDAY/...
DIFFICULT TO PINPOINT WHEN AND/OR IF EACH TERMINAL WILL SEE A
THUNDERSTORM THIS AFTN...AS THERE ARE CONFLICTING SIGNALS REGARDING
THE EXTENT AND SEVERITY OF THUNDERSTORMS THIS AFTN.
NEVERTHELESS...CURRENT KENX WSR-88D RETURNS SHOW A FEW CONVECTIVE
SHOWERS DEVELOPING OVER WESTERN ALBANY COUNTY...WHICH MAY LEAD TO A
SHOWER NEAR KALB OVER THE NEXT HOUR OR SO. ACTIVITY IS ALSO
DEVELOPING NEAR KPOU OFF THE OUTFLOW OF THIS MORNING/S T-STORMS...SO
HAVE INCLUDED A VCTS THERE BEGINNING AT 18Z. BEST CHC OF SEEING A
T-STORM UP AT KALB AND KGFL WILL PROBABLY BE AFTER 20Z...AS
ADDITIONAL HEATING WILL FURTHER DESTABILIZE THE BOUNDARY LAYER...AND
ALLOW FOR MORE CONVECTIVE DEVELOPMENT. HAVE GONE WITH A VCTS FOR
MUCH OF THE LATE AFTERNOON AND EARLY EVENING AT EACH TERMINAL.
WITHIN ANY T-STORM...WINDS COULD BRIEFLY GUST TOWARDS 40 KTS...AS
WELL AS SMALL HAIL AND FREQUENT CLOUD TO GROUND LTG. CONVECTIVE
ACTIVITY SHOULD DIMINISH AFTER 00Z WITH THE LOSS OF HEATING. HIGH
DEWPOINTS AND LIGHT WINDS SHOULD ALLOW FOG TO DEVELOP AT EACH
TERMINAL TONIGHT...WITH KPOU AND KGFL BEING THE MOST SUSCEPTIBLE TO
IFR FOG DUE TO THE SHELTERED VALLEY LOCATIONS AND NEARBY LOW LEVEL
MOISTURE SOURCES. THE EXTENT OF THE FOG WILL DEPEND ON HOW MUCH
RAINFALL OCCURS TODAY AS WELL. EACH TERMINAL SHOULD SEE ANY MIST OR
FOG LIFT TO A HAZE LAYER AFTER SUNRISE TOMORROW...ALTHOUGH A SHOWER
AND PERHAPS EVEN A T-STORM COULD OCCUR AGAIN TOMORROW MORNING AS
WELL.

OUTLOOK...
TUE PM...VFR...CHC OF PM -SHRA/-TSRA.
WED/THU...VFR...NO SIG WX.
FRI...VFR...CHC -SHRA/-TSRA.

&&

.FIRE WEATHER...
AN UPPER LEVEL TROUGH WILL CONTINUE TO SLOWLY MOVE ACROSS THE REGION
THROUGH TUESDAY. IT IS EXPECTED TO BRING SHOWERS AND THUNDERSTORMS
TO OUR AREA THROUGH TUESDAY. DRIER WEATHER IS EXPECTED WEDNESDAY.

RH VALUES WILL ONLY FALL TO BETWEEN 50 AND 70 PERCENT THIS AFTERNOON
AND TUESDAY AFTERNOON. RH WILL RECOVER TO NEAR 100 PERCENT TONIGHT
AND TUESDAY NIGHT.

SOUTH OR SOUTHWEST WINDS OF 5 TO 15 MPH WILL OCCUR TODAY...WITH
GUSTS IN EXCESS OF 30 MPH POSSIBLE WITH ANY THUNDERSTORMS.

&&

.HYDROLOGY...
VERY HEAVY RAIN IS ONCE AGAIN POSSIBLE TODAY AND THIS EVENING DUE TO
FAVORABLE SYNOPTIC CONDITIONS AS A STRONG UPPER LEVEL TROUGH MOVES
ACROSS THE REGION. UNSTABLE ATMOSPHERE WILL ALSO ADD TO THE HIGH
POTENTIAL RAINFALL RATES. THE MAIN INHIBITOR TO POTENTIAL FLASH
FLOODING WILL BE THE RELATIVELY FAST MOTION OF ANY THUNDERSTORMS
THAT OCCUR...GENERALLY MOVING AT 25 TO 30 MPH. AS A RESULT...HAVE
NOT ISSUED A FLASH FLOOD WATCH AT THIS TIME SINCE IT IS DIFFICULT TO
PINPOINT ANY SPECIFIC AREAS...AND DID NOT WISH TO BLANKET THE ENTIRE
FORECAST AREA FOR A LONG PERIOD OF TIME.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...NAS
NEAR TERM...NAS
AVIATION...FRUGIS
Hazardous weather outlook, Jun 23, 10:41 AM EDT, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
1041 AM EDT MON JUN 23 2008

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-241100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
1041 AM EDT MON JUN 23 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT

SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THIS
EVENING AHEAD OF AN OCCLUDED FRONT. DAMAGING WINDS IN EXCESS OF
60 MPH AND HAIL LARGER THAN PENNIES WILL BE THE MAIN THREATS WITH
ANY SEVERE THUNDERSTORMS. ANY THUNDERSTORMS COULD CONTAIN FREQUENT
LIGHTNING. THUNDERSTORMS WILL BE TRACKING NORTHEAST AT 30 TO 40
MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS DURING THE AFTERNOONS OF
TUESDAY...SUNDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY.

In the hours before

Local storm report, Jun 23, 10:19 AM EDT, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ALBANY NY
1019 AM EDT MON JUN 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     TSTM WND GST     HERKIMER                43.51N 74.82W
06/22/2008  E60.00 MPH       HERKIMER           NY   TRAINED SPOTTER

&&

FRUGIS
Special weather statement, Jun 23, 10:57 AM EDT, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1057 AM EDT MON JUN 23 2008

NYZ064>066-231600-
EASTERN ULSTER NY-WESTERN DUTCHESS NY-EASTERN DUTCHESS NY-
1057 AM EDT MON JUN 23 2008

...A STRONG THUNDERSTORM IN ULSTER AND DUTCHESS COUNTIES...

AT 1053 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT
LIGHTNING.  THIS STORM WAS LOCATED NEAR MARLBORO...OR ABOUT OVER
NEWBURGH...AND MOVING NORTHEAST AT 22 MPH.

THE THUNDERSTORM WILL BE NEAR...
MARLBORO BY 1105 AM EDT
WAPPINGERS FALLS BY 1110 AM EDT
MYERS CORNER BY 1115 AM EDT
RED OAKS MILL AND POUGHKEEPSIE BY 1120 AM EDT
FAIRVIEW BY 1125 AM EDT
PLEASANT VALLEY BY 1140 AM EDT
Special weather statement, Jun 23, 12:41 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1241 PM EDT MON JUN 23 2008

CTZ001-MAZ025-231730-
SOUTHERN BERKSHIRE MA-NORTHERN LITCHFIELD CT-
1241 PM EDT MON JUN 23 2008

...STRONG THUNDERSTORMS WILL AFFECT SOUTHERN BERKSHIRE AND NORTHERN
LITCHFIELD COUNTIES THROUGH 130 PM EDT...

AT 1236 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING.  THIS STORM WAS LOCATED NEAR
FALLS VILLAGE...OR ABOUT 15 MILES NORTHWEST OF TORRINGTON...AND
MOVING NORTHEAST AT 26 MPH.

THE THUNDERSTORM WILL BE NEAR...
NORFOLK BY 1255 PM EDT...
SANDISFIELD BY 110 PM EDT.
Local storm report, Jun 23, 12:43 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1243 PM EDT MON JUN 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 PM     TSTM WND DMG     BEEKMAN                 41.61N 73.71W
06/23/2008                   DUTCHESS           NY   TRAINED SPOTTER

            SEVERAL TREES AND WIRES DOWN WITH DAMAGE TO A HOME.

&&

FRUGIS
Special weather statement, Jun 23, 12:50 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1250 PM EDT MON JUN 23 2008

CTZ001-013-231745-
NORTHERN LITCHFIELD CT-SOUTHERN LITCHFIELD CT-
1250 PM EDT MON JUN 23 2008

...A STRONG THUNDERSTORM WILL AFFECT WESTERN AND CENTRAL LITCHFIELD
COUNTY THROUGH 145 PM EDT...

AT 1245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...AND HEAVY RAIN.  THIS STORM WAS LOCATED NEAR KENT...
OR ABOUT 9 MILES NORTH OF SHERMAN...AND MOVING NORTHEAST AT 34 MPH.

THE THUNDERSTORM WILL BE NEAR...
NEW PRESTON BY 1255 PM EDT
CORNWALL BRIDGE POTTERY AND CORNWALL BRIDGE BY 100 PM EDT
LITCHFIELD GREEN AND LITCHFIELD BY 110 PM EDT
TORRINGTON BY 120 PM EDT
WINSTED BY 130 PM EDT
NEW HARTFORD BY 135 PM EDT
Local storm report, Jun 23, 1:06 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
106 PM EDT MON JUN 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 PM     TSTM WND DMG     BEEKMAN                 41.61N 73.71W
06/23/2008                   DUTCHESS           NY   LAW ENFORCEMENT

            TREES DOWN AND URBAN FLOODING BLOCKING NORTHBOUND AND
            SOUTHBOUND TRAFFIC ON THE TACONIC STATE PARKWAY BETWEEN
            BEEKMAN ROAD AND ROUTE 82. TIME ESTIMATED.

&&

NAS

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 9:43 PM EDTSevere Thunderstorm WarningALYDutchess, Ulster51 min
Jun 23, 2:17 AM EDTSevere Thunderstorm WarningALYColumbia, Dutchess, Greene, Ulster58 min
Jun 23, 2:51 AM EDTSevere Thunderstorm WarningALYColumbia, Dutchess, Rensselaer54 min
Jun 23, 3:34 AM EDTSevere Thunderstorm WarningALYRensselaer56 min
Jun 23, 11:17 AM EDTAreal Flood AdvisoryALYDutchess3 hr
Jun 23, 12:17 PM EDTSevere Thunderstorm WarningALYDutchess34 min
Jun 23, 7:43 PM EDTSevere Thunderstorm WarningALYHerkimer45 min

Nearby

Flash Flood Warnings in New York, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.